More about medication errors

More about medication errors


More about medication errors

Sometimes the wrong dose or strength of a drug is prescribed or dispensed, leading to an overdose. Occasionally the wrong drug is given to the wrong patient because of incorrect labelling or even a computer error.

Even if the right drug is given to the right patient, it can sometimes be administered in the wrong way (e.g. intravenously instead of intramuscularly) leading to problems.

If you’ve had an allergic reaction to a particular drug in the past (for example penicillin), then this should be clearly noted on your medical records and you should not be prescribed that same medication in future.

Serious reactions can also sometimes occur if a patient is prescribed medications to which they are allergic or which should not be taken in conjunction with other medication that they are currently taking.

If an error has been made in prescribing or dispensing medication to you, then you may have a case for making a compensation claim if you have suffered an injury as a result of this.

Who we work with

Our Accreditations